about two days ago I began to feel tightness and dryness in my throat as I breath I feel the need to cough. I have never been diagnosed with asthma or allergies. I have a boulding disk and recently the doctor prescribed me Hydrocodone and i only took those for two days and I stopped taking them. can that medicine be the reason for my symptoms?
Hi, welcome to the forum, your history is suggestive of bronchial asthma or laryngeal reflux. Drug allergy to hydrocodone can also be a possibility.
The possibilities for allergy are due to presence of Phenanthrene in opioids. You can even develop hypersensitivity reactions to other phenanthrene derivative opioid agonists (codeine, hydrocodone, hydromorphone, levorphanol, oxycodone, oxymorphone).
Another precipitating factor is morphine is known to release histamine which can further precipitate the allergy. Subsequent exposure can be life threatening. Hence, if drug allergy is suspected, future exposure to such drugs should be avoided. Get evaluated for other mentioned causes. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.